Alert archive / Michigan / Beach Hazards Statements in 2018
Beach Hazards Statement 12, NWS Detroit, MI
NWS Detroit, MI issued this beach hazards statement at Aug 25, 2018, 3:36 AM EDT for Huron County, Monroe County, Sanilac County, Michigan. It took effect at Aug 25, 2018, 8:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2018, 3:36 AM EDT (07:36 UTC)
- In effect from
- Aug 25, 2018, 8:00 AM EDT
- Expired
- Aug 25, 2018, 9:17 PM EDT
- In force
- 13 hr
- Issued by
- NWS Detroit, MI
Counties Huron County, MI, Monroe County, MI, Sanilac County, MI
The radar
The Detroit radar (KDTX), 58 km from the middle of the area, began a volume at 07:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.6 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1390 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
790 WHUS43 KDTX 250736 CFWDTX URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Detroit/Pontiac MI 336 AM EDT Sat Aug 25 2018 ...DANGEROUS SWIMMING CONDITIONS TODAY... MIZ049-055-083-252030- /O.NEW.KDTX.BH.S.0012.180825T1200Z-180826T0200Z/ Huron-Sanilac-Monroe- 336 AM EDT Sat Aug 25 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... The National Weather Service in Detroit/Pontiac has issued a Beach Hazards Statement, which is in effect from 8 AM EDT this morning through this evening. * High Wave Action and Dangerous Swimming Conditions Expected. * Strong Structural Currents...Expected. * Strong Longshore Currents...Expected. * Location...Beaches in Huron, Sanilac, and Monroe counties including... Caseville...Sand Point...Port Crescent State Park... Port Austin...Harbor Beach...Port Sanilac...Lexington... Birch Beach...Estral Beach...Sterling State Park... Toledo Beach...Luna Pier... * Overview/Potential Impacts...The high wave action will be favorable for rip currents and structural and longshore currents that will make swimming dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Children should not enter the water unsupervised and without a certified flotation device. Caution should be used when in or near the water. Pay attention to flags and signs posted near beach access points and lifeguard stations. High wave action alone can make swimming difficult on days such as this. Incoming waves in rapid succession can tire a swimmer quickly. To learn more about dangerous waves and currents please visit dangerouscurrents.org && $$
1 follow-up statement
279 WHUS43 KDTX 260117 CFWDTX URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Detroit/Pontiac MI 917 PM EDT Sat Aug 25 2018 MIZ049-055-083-260230- /O.CAN.KDTX.BH.S.0012.000000T0000Z-180826T0200Z/ Huron-Sanilac-Monroe- 917 PM EDT Sat Aug 25 2018 ...BEACH HAZARDS STATEMENT IS CANCELLED... The National Weather Service in Detroit/Pontiac has cancelled the Beach Hazards Statement. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 25, 12:44 AM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Aug 25, 12:44 AM EDT, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
1244 AM EDT Sat Aug 25 2018
.AVIATION...
The approach of an upper low rotating into the northern Great Lakes
and an influx of low level moisture will result in showers and
thunderstorms developing across western Lower Mi early this morning,
with the expectation for this convection to advance across Se Mi,
albeit in a somewhat weakening stage, during the course of the
morning. Considering the extent of low clouds across Wisconsin,
ample MVFR clouds are expected to persist once morning convection
wanes. Ceilings will lift a bit during the afternoon with the onset
of daytime heating.
For DTW...There remains a good chance for showers/thunderstorms this
morning. Latest hi res model solutions suggest some remnant
convection advancing into metro around or shortly after 13Z Sat.
MVFR clouds are then likely to hold through the afternoon under
continued low level moisture transport within increasing southerly
winds.
.DTW THRESHOLD PROBABILITIES...
* Low in ceilings at or below 5000 ft tonight. High on Saturday.
* Moderate in thunderstorms Saturday.
&&
.PREV DISCUSSION...
Issued at 921 PM EDT Fri Aug 24 2018
UPDATE...
The passage of a mid level short wave impulse now lifting across the
Saginaw Valley/thumb region combined with ongoing mid level moisture
advection has triggered some light showers across the area, the more
widespread of which has been across the Saginaw Valley region. While
this wave will depart to the northeast of the area after midnight,
mid level theta e advection will remain persistent through the night.
This will sustain at least some scattered light showers/sprinkles.
The larger scale upper low now churning over the MN/WI border will
lift into Upper Mi early Sat morning, spreading mid level height
falls into Lower Mi. A 40-50 knot low level jet, aided by nocturnal
processes, will focus a healthy region of low level moisture
transport/convergence into wrn Lower Mi late tonight. This along
with steepening mid level lapse rates will result in the development
of showers/thunderstorm to the west overnight. With the moisture
transport expected to push into Se Mi Sat morning (11-14Z) and the
plume of steeper mid level lapse rates (modest elevated instability)
also forecast to advance across the area, there appears to be enough
support to boost pops a little across the forecast area Sat morning.
An overall weakening trend is likely as the convection pushes across
the area as the inflow wanes and mid level instability decreases.
Nonetheless, in light of the steep mid level lapse rates and decent
low level wind fields, some isolated strong/severe storms can not be
ruled out Sat morning.
PREV DISCUSSION...
Issued at 355 PM EDT Fri Aug 24 2018
DISCUSSION...
The shortwave ridge that resulted in quiet weather yesterday and
today continues on its way east this afternoon as height falls
approach in association with mid-level cutoff low currently over
western Minnesota. A plume of higher theta-e will push into our area
this evening along with a shortwave trough enhanced by this
morning's convection over Illinois. Ample dry air in the mid and low
levels as seen in the 12z DTX sounding will be tough for this
moisture advection to overcome, so expecting any precipitation to
evaporate before reaching the ground until the column is better
saturated. Additionally, left exit region of weakening upper jet
won't provide much support this evening. Model soundings and local
probabilistic guidance give a slight chance for a few sprinkles over
the Saginaw Valley this evening with the initial surge of moisture,
but better chance for precip looks to hold off for the rest of
Southeast Michigan until the early morning. With dew points
increasing into the lower 60s tonight and mostly cloudy skies,
expect lows tonight to fall to the mid 60s.
For Saturday, expecting a better chance for scattered showers in the
mid-late morning hours as convective remnants work their way in on
another push of theta-e advection with low level jet (850mb winds
around 35 kt) ramping up around this time. There is a lack of
meaningful instability, but an isolated rumble of thunder can't be
ruled out for the morning. In the wake of the morning activity,
subsidence reduces precip chances for the early afternoon hours. If
any clearing in the clouds develops during the afternoon, isolation
will allow for modest destabilization to occur. The aforementioned
cutoff low will open up Saturday morning and the trough axis will
move over lower Michigan Saturday afternoon and evening. Height
falls paired with MLCAPEs potentially recovering to 1000-1500 J/kg
and 0-6km bulk shear of 30-35 kt will result in the potential for
strong to severe storms to develop out of convection that initiates
in the later afternoon, particularly across eastern portions of the
CWA. Warming midlevels make the forecast very dependent on how much
destabilization can occur at the surface, but best chance for this
round of convection will be between 21z and 01z. High temps Saturday
will push to near 80 degrees, while dew points nearing 70 degrees by
the evening will ensure a muggy feel.
Recovering heights on Saturday night into Sunday along with drying
in the 850-300mb layer will bring an end to any showers or storms
overnight. Sunday looks to stay mostly quiet as a weak ridge axis
passes overhead and warm midlevel cap remains in place, though some
isolated showers and storms will be possible along the warm front.
Plenty of warm and moist air will advect into lower Michigan during
the day - highs will push into the mid 80s as 850mb temps climb into
the upper teens C. With 70+ degree dew points in place at the
surface, heat index values in the low 90s look likely for Sunday
afternoon. Overnight Sunday into Monday morning, a shortwave moving
in will provide a better chance for showers and potentially strong
to severe storms. Current guidance advertises steep midlevel lapse
rates contributing to MLCAPE values in excess of 2500 J/kg and bulk
shear on the order of 40 kt as southern periphery of jet streak
moves over, which certainly supports the potential for severe wind
and hail.
Lingering showers and storms will be possible across the northern
portion of the CWA as a weak shortwave exits the region. The bulk of
precipitation is then expected to fall across northern lower
Michigan as high moisture content is transfered from Wisconsin to
Tuesday morning into Tuesday afternoon. Moisture is represented
nicely in the PW maps with PW values ranging between 1.80 - 2.00
across northern lower Michigan and 1.3 - 1.5 inches across SE MI,
with the exception of the Tri-Cities into Thumb. Upper-level PV
anomaly and very weak cold front will be the cause of showers and
storms across northern lower Michigan.
High confidence still exists regarding above normal temperatures for
both Monday and Tuesday as h850 temperatures ranging between 19 -
20C combined with periods of sunshine allow surface temperatures to
push into the upper-80s for a high. Highs in the lower 90s across
the Metro region certainly remain possible as ECMWF MOS still have
highs in the lower 90s for DTW on Monday and again on Tuesday while
the GFS is consistent with yesterday's run, exhibiting a high of 88
on Monday and 90 for Tuesday.
Better convergence seen between long range models regarding a cold
front expected to swing through the state during the mid-week
period, bringing rain and thunderstorm chances along with a cool down
from above normal temperatures. The GFS and ECMWF drag a cold front
through SE MI late Tuesday into Wednesday, while the GEM now
resolves the cold front, unlike yesterday's 12Z suite, pushing the
front through Michigan Wednesday into Thursday morning. Showers and
thunderstorms are likely as the front pushes through, with
temperatures diminishing down into the upper 70s to lower 80s for a
high during the late week.
MARINE...
Moderate southerly flow generally 15-20 knots will continue tonight,
with gusts around 25 knots expected tomorrow as low pressure tracks
northeast through the Upper Peninsula of Michigan. Small craft
advisories for the nearshore waters have been issued. There is also
a chance of thunderstorms during Saturday, which could lead to
localized strong and gusty winds. Drier and warmer conditions will
occur Sunday before conditions become increasingly unsettled for
early next week as another low pressure system moves across the
northern Great Lakes. Outside of any thunderstorms, winds are
expected to remain under 25 knots next week.
HYDROLOGY...
Low pressure will track across the Great Lakes late tonight and
through Saturday, brining scattered to numerous showers and possible
thunderstorms. Total rainfall amounts generally around a quarter of
an inch on average. Locally higher amounts will be possible within
thunderstorms with ponding of water on roadways the primary flooding
threat.
A more significant thunderstorm complex is possible Sunday night
into Monday, which would pose a localized flood risk due to heavy
rainfall. However, still uncertain where the complex and swath of
heavy rainfall will track, and southeast Michigan could be missed
all together.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Small Craft Advisory from 8 AM this morning to 4 PM EDT this
afternoon for LHZ421-422-441>443.
Lake St Clair...Small Craft Advisory from 8 AM this morning to 4 PM EDT this
afternoon for LCZ460.
Michigan waters of Lake Erie...Small Craft Advisory from 8 AM this morning to 4 PM EDT this
afternoon for LEZ444.
&&
AVIATION.....SC
UPDATE.......SC
DISCUSSION...TF/AM
MARINE.......SF
HYDROLOGY....SF
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Aug 24, 4:06 PM EDT, 11 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 406 PM EDT Fri Aug 24 2018 MIZ047>049-053>055-060>063-068>070-075-076-082-083-252015- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 406 PM EDT Fri Aug 24 2018 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a chance of thunderstorms Saturday. A marginal risk for severe weather exists for portions of Southeast Michigan late Saturday afternoon with damaging wind gusts the main threat. The potential exists for additional thunderstorm Sunday night and Monday. Some localized flooding due to heavy rainfall will be possible with thunderstorms Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-252015- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 406 PM EDT Fri Aug 24 2018 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A Small Craft Advisory is in effect for all nearshore zones for Saturday. Refer to the latest marine weather warning and forecast messages for additional information. There is a chance of thunderstorms Saturday. A marginal risk for severe weather exists for portions of Southeast Michigan late Saturday afternoon with damaging wind gusts the main threat. The potential exists for additional thunderstorm Sunday night and Monday. Heavy rainfall will be possible with thunderstorms Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. TF
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 7:28 AM EDT | Special Weather Statement | DTX | Shiawassee | 32 min |
| Aug 25, 7:56 AM EDT | Special Weather Statement | DTX | Livingston | 49 min |
Nearby
Beach Hazards Statements in Michigan, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.